Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 40, NWS Pueblo, CO

July 28, 2022Costilla County, Huerfano County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 28, 2022, 1:23 PM MDT for Costilla County, Huerfano County, Colorado. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2022, 1:23 PM MDT (19:23 UTC)
Expired
Jul 28, 2022, 3:15 PM MDT
In force
112 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Costilla County, CO, Huerfano County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.4 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
3400 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WGUS55 KPUB 281923
FFWPUB
COC023-055-282115-
/O.NEW.KPUB.FF.W.0040.220728T1923Z-220728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
123 PM MDT Thu Jul 28 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  The Spring Burn Scar in...
  Northeastern Costilla County in south central Colorado...
  West Central Huerfano County in southeastern Colorado...

* Until 315 PM MDT.

* At 123 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Spring Burn Scar. Between 0.5 and 0.8 inches 
  of rain have fallen. The expected rainfall rate is 1 inch in 1 
  hour. Additional rainfall amounts up to 0.5 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the North and South Abeyta Creek. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Spring Burn
           Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Spring Burn Scar.

* Some locations that will experience flash flooding include...
  Spring Burn Scar north of Highway 160, and La Veta Pass.

This includes the following high risk locations...
South Abeyta Creek near County Road 443, and South Abeyta Creek near 
County Road 442.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Spring Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3763 10525 3771 10525 3768 10495 3754 10507
      3758 10521 3757 10520 3759 10525

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

KT
3 follow-up statements
206 
WGUS75 KPUB 281950
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
150 PM MDT Thu Jul 28 2022

COC023-055-282115-
/O.CON.KPUB.FF.W.0040.000000T0000Z-220728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
150 PM MDT Thu Jul 28 2022

...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT 
UNTIL 315 PM MDT THIS AFTERNOON FOR NORTHEASTERN COSTILLA AND WEST 
CENTRAL HUERFANO COUNTIES...

At 150 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Spring Burn Scar. Between 0.5 and 1 inch of rain has 
fallen. The expected rainfall rate is 0.5 inches in 1 hour. 
Additional rainfall amounts up to 0.5 inches are possible across 
northeast section of the Spring Burn scar as thunderstorms weaken 
and move off the burn scar. Flash flooding is ongoing or expected to 
begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the North and South Abeyta Creek and Yellowstone 
Creek. The debris flow can consist of rock, mud, vegetation and 
other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Spring Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Spring Burn Scar.

Some locations that will experience flash flooding include...
  Spring Burn Scar north of Highway 160 and La Veta Pass.

This includes the following high risk locations...
South Abeyta Creek near County Road 443, and South Abeyta Creek near 
County Road 442.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Spring Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3763 10525 3771 10525 3768 10495 3754 10507
      3758 10521 3757 10520 3759 10525

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR

$$

KT
908 
WGUS75 KPUB 282014
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
214 PM MDT Thu Jul 28 2022

COC023-055-282115-
/O.CON.KPUB.FF.W.0040.000000T0000Z-220728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
214 PM MDT Thu Jul 28 2022

...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT 
UNTIL 315 PM MDT THIS AFTERNOON FOR NORTHEASTERN COSTILLA AND WEST 
CENTRAL HUERFANO COUNTIES...

At 214 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain have exited northeast portions of the Spring Burn Scar. Between 
0.5 and 1 inch of rain has fallen. Flash flooding is expected to 
continue until the water has a chance to recede.

Excessive rainfall over the burn scar could result in debris flow 
moving through the North and South Abeyta Creek and Yellowstone 
Creek. The debris flow can consist of rock, mud, vegetation and 
other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Spring Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Spring Burn Scar.

Some locations that will experience flash flooding include...
  Spring Burn Scar north of Highway 160, and La Veta Pass.

This includes the following high risk locations...
South Abeyta Creek near County Road 443, and South Abeyta Creek near 
County Road 442.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Spring Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3763 10525 3771 10525 3768 10495 3754 10507
      3758 10521 3757 10520 3759 10525

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KT
082 
WGUS75 KPUB 282110
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
310 PM MDT Thu Jul 28 2022

COC023-055-282120-
/O.EXP.KPUB.FF.W.0040.000000T0000Z-220728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
310 PM MDT Thu Jul 28 2022

...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR WILL EXPIRE AT 315 
PM MDT THIS AFTERNOON FOR NORTHEASTERN COSTILLA AND WEST CENTRAL 
HUERFANO COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 1000 PM MDT Thursday for 
portions of central Colorado, east central Colorado, south central 
Colorado and southeast Colorado.

LAT...LON 3763 10525 3771 10525 3768 10495 3754 10507
      3758 10521 3757 10520 3759 10525

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:49 PM MDT, 34 minutes earlier.

Area forecast discussion, Jul 28, 12:49 PM MDT, 34 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1249 PM MDT Thu Jul 28 2022

.UPDATE...
Issued at 1248 PM MDT Thu Jul 28 2022

Starting to see stronger storms firing across the higher terrain,
with clouds keeping the southeast plains rather stable at this
time. Still expecting storms to continue to fire and move slowly
to the east over the immediate adjacent areas, as an embedded
disturbance continues to lift out across southern Colorado. The
main question is will the plains remain too stable to support
continued storm development and movement, with the latest (17z)
HRRR run indicating most storms not making it past the I-25
Corridor, save for across the southern I-25 Corridor and out
across the far southeast plains through the late evening and over
night hours. Will need to continue to monitor future model data
and see how unstable the eastern plains can get to support storm
development this afternoon and evening.

&&

.SHORT TERM...(Today and tonight)
Issued at 424 AM MDT Thu Jul 28 2022

Key Messages:

1) Flood Watch continues over the majority of the region from 10am
through 10PM today, but the Watch was expanded to include the rest
of the eastern plains from 4PM Thursday through 3am Friday.

2) Flash flooding will be possible over the majority of the region,
especially over the burn scars. Persistent moderate to heavy rainfall
is expected to present flash flood risks over the plains.

3) A strong to severe storm is possible over the plains with the
main hazards being 1 inch hail and 60 mph winds.

Currently:

Thunderstorms are present over eastern plains north of our CWA.
Those thunderstorms are producing an outflow boundary traveling from
the NE to the SW, heading towards our mountains. Hi-rez model CAPE
values currently are around 500 J/kg and shear is minimal, but I
believe that the CAPE may be a little underdone as more moist air
that isn't being resolved well behind the boundary would increase
CAPE values, it would also serve to lessen the CIN values. As an
example, the HRRR was resolving the dewpoint over KCOS to be around
53F, it is currently 58F.

Today and Tonight:

Models have been wavering between developing convection over the
northern I-25 corridor during the early morning since yesterday. The
latest set of models do not have it. Storms are visibly struggling to
develop with orphan anvils visible on radar. If storms develop,
flash flooding will be possible around 6am.

A strong moisture tap from both the Gulf of California and the Gulf
of Mexico is present today. A shortwave and surface to 700hPa NE
upslope winds will develop thunderstorms between 10am and 12pm over
the mountains initially. CAPE values early on over the eastern
mountains will be around 1000 J/kg, but will increase throughout the
day. Weak steering flow aloft and reinforcing NE winds in the low
levels are expected to keep slow moving convection over the
mountains, hence why there is a Flash Flood Watch out for the
mountains. During the early afternoon, the shortwave will begin to
develop convection over the eastern plains and over the mountain
valleys. The winds will remain from the NE with support from a
surface trough that will develop over the plains. The environment
over the plains is supportive of strong to severe thunderstorms this
afternoon. There is agreement, outside of the GFS, that MUCAPE
values will range from 1500 to 2000+ J/kg, but what is less clear is
how much shear will exist. The NAM resolves 35+ kts of 0-6km bulk
shear values over the far southeastern plains, however that is the
outlier. More realistically there will be around 20 to 30 kts of
deep shear. Main hazards will be 1 inch hail and 60 mph winds. A
more pronounced shortwave will pass overhead during the later
afternoon, expanding the coverage of the widespread convection, with
an emphasis over the southern plains, and lasting into the
overnight. This reinforcing, longer lasting wave, spurred the
expansion and extension of the Flash Flood Watch to include Kiowa,
Bent, Prowers, and Baca Counties beginning at 4pm and lasting
through 3am. There is quite a bit of agreement of lingering moderate
to heavy rainfall lasting over the plains. The issue however is the
exact location of where the heaviest rainfall will fall. The main
consensus is that it will be south of the Highway 50 corridor,
however there are some hi-rez guidance that includes Kiowa County,
as well. There is uncertainty of how long the thunderstorms will
persist over the plains during the overnight, the NAMNest keeps
thunderstorms continuing throughout the day tomorrow, but the vast
majority hint at the strongest convection diminishing around 9z,
with lingering showers continuing into the morning.

.LONG TERM...(Friday through Wednesday)
Issued at 424 AM MDT Thu Jul 28 2022

Long term AFD:

Key messages:

1) Widely scattered to numerous showers and thunderstorms (mainly
afternoon) will be possible over the most areas on Friday and
Saturday. Best chance of heaviest rainfall totals will be on Friday.
Some embedded storms could become strong to severe over southeastern
plains, with strong outflow winds to 60 mph and hail up to 1 inch in
diameter as the main threat.

2) PM thunderstorms will become more isolated to scattered on Sunday
and mostly confined to the mountains, I-25 corridor, and far
southern plains. On Monday through Tuesday, PM thunderstorm activity
will further diminish and be mainly confined to central mountains.
On Wednesday, PM thunderstorm activity will increase again for all
areas.

3) Flash flooding will be possible over the burn scars and urban
areas through Saturday. Highest risk of this will be on Thursday and
Friday. A slight risk of burn scar flooding will be possible from
Sunday through Tuesday if storms become stationary over mountains.

4) Temperatures will remain unseasonably cool for Friday, followed
by a warming trend throughout the weekend and returning to hot and
dry for most areas by early next week.

Detailed discussion:

Friday through Saturday...

The longwave trough will continue to deepen and move down upstream
over the midwestern states, as it does, more cooler air advection
from the north will move over the region and keep cooler
temperatures in place. There will also be an increase an increase of
instability with a higher influx of monsoonal moisture in the mid
levels over the area with predominantly SE'ly flow in the lower
levels and superimposed SW'ly monsoonal flow in the mid levels which
will once again produce an extensive coverage of moderate to heavy
rainfall possible for many areas with some embedded stronger
convection at times. CAMs tend to keep convection lasting into the
early morning hours over the eastern plains on Friday morning. Some
of the models such as the NAM 4km Nest keep heavy amounts of
precipitation over areas that will be under a Flash Flood Warning
until 09Z (3 AM), therefore it is possible that this will need to be
extended depending on how the CAM model trends are in the upcoming
24 to 36 hours. There will also be an increase in bulk shear over
the southeastern plains by later in the day on Friday with some
areas east of the Raton Mesa of over 40 kts. Some of the higher CAPE
values of nearly 1500 J/kg will also be located over the southern
Sangre de Cristo Mountains. Given these parameters, there could be
some stronger thunderstorms that form over this area which could
potentially become severe as they progress eastward over the
southeastern plains. If they do, primary threat with higher LCLs
will be strong and gusty outflow winds to 60 mph and hail of up to
1 inch in diameter. Flash flooding will also be a concern
throughout the afternoon and evening hours, especially over the
burn scar and urbanized areas.

With the anticyclonic flow around the high positioned over the
southwestern CONUS, the monsoonal moisture will remain in place with
a chance of PM storms over most areas of the CWA again going into
Saturday. The threat of flash flooding is going to continue during
the afternoon and evening hours, especially over the burn scar and
urbanized areas. As the ridge begins to slowly progress towards the
region, this will begin a gradual warming trend throughout the
weekend.

Sunday through Wednesday...

Deterministic models have been consistent with being in close
agreement with the expansion of the ridge over the inner mountain
states, as well as and the inverted trough located over the western
CONUS slowly progressing further to the west by Sunday along with
the mid level monsoonal moisture plume. This will begin to reduce
the amount of afternoon/evening thunderstorm activity and keep it
more confined to the mountains, and I-25 corridor on Sunday. There
will be an area of mid level convergence over northern New Mexico
which could also allow for thunderstorms to develop along the CO/NM
border and impact the far southern plains later in the afternoon and
early evening on Sunday and a few of these storms could become
severe due to increased instability over this area with relatively
higher CAPE values. Most of the convection should be even further to
the west and confined to being over the central mountains on Monday
and Tuesday. By Wednesday, general agreement with both deterministic
and ensemble models begin to shift the ridge axis slightly eastward
with troughing upstream, coupled with more monsoonal moisture plume
advection and mid level flow becoming more SW'ly will increase
chances of afternoon and evening convection over all areas of the
CWA.

Models also tend to have the position of an upper level high being
located directly over Colorado, which will allow for subsidence to
likely overcome a lot of the orographically induced convection over
the mountains and perhaps result in only isolated thunderstorm
development on Monday and Tuesday during the afternoon. Ensemble
members also reflect the gradual warming and drying trend from
Sunday through Tuesday. Given this, temperatures can be expected to
be back above the seasonal average by Monday, and even warmer on
Tuesday, with a strengthening ridge overhead. Temperatures will
begin to slightly cool on Wednesday as there will be an increase of
more moisture over the region as the ridge slowly begins to
propagate eastward with troughing upstream beginning to advance
towards the region.  -Stewey

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1153 AM MDT Thu Jul 28 2022

With a weak disturbance and ample available moisture embedded
within weak flow aloft, and upslope flow across the southeast
plains, scattered to numerous showers and thunderstorms are
still expected to develop over and near the higher terrain.
How far east these storms move and continue to develop remains
in question, with clouds across the southeast plains have limited
instablity through the early afternoon. With that said, still
expecting VFR and occasional MVFR conditions at COS, PUB and ALS
with a few passing showers through the early afternoon. Stronger
storms still look to develop across the mts and slowly move east
across the terminals between 22Z Thursday and 02Z Friday, with
brief IFR conditions with heavy rainfall, gusty outflow winds and
small hail possible. Storms and showers may linger across the
southern mts and across the San Luis Valley through the late
night hours. There is a low probability of seeing patchy IFR
stratus and fog at all 3 terminals though will not include in the
tafs at this time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ062-065>075-
077>080-083>089-093.

Flood Watch through late tonight for COZ094.

Flood Watch from 4 PM MDT this afternoon through late tonight
for COZ095>099.

&&

UPDATE...MW
SHORT TERM...SKELLY
LONG TERM...STEWARD
AVIATION...MW
Hazardous weather outlook, Jul 28, 11:33 AM MDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1133 AM MDT Thu Jul 28 2022

COZ058>089-093>099-291745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1133 AM MDT Thu Jul 28 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected over most of south central
and southeast Colorado today. Storms will develop over and near
the higher terrain through the rest of the morning, with storms
continuing to develop and move slowly east through the afternoon
and evening hours. Showers and storms will continue through the
overnight hours, especially across the southern mountains and San
Luis Valley through the far southeast plains.

Storms will be slow moving and capable of producing very heavy
rain in short period of time, leading the threat of flash flooding
across the area into tonight. In addition to the heavy rain threat,
a few stronger storms across the I-25 Corridor and eastern Plains
could produce gusty outflow winds of 50 to 60 mph, hail to the
size of nickels and frequent cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous showers and thunderstorms will be likely
for Friday through Saturday over most areas. The risk for flash
flooding will be elevated for these days, especially for the burn
scars and urbanized areas. The highest risk for flash flooding
will occur on Friday. A few stronger thunderstorms may occur at
times, with the highest probability over the southeastern plains
Friday afternoon and early evening. Main threat with these storms
will be strong and gusty outflow winds to 60 mph and hail up to 1
inch in diameter, along with torrential rainfall, and dangerous
cloud to ground lightning.

On Sunday, afternoon and evening thunderstorms should be more
isolated and confined to the mountains and southeastern plains,
with only a few thunderstorms possible along the I-25 corridor and
over the San Luis Valley. On Monday and Tuesday, afternoon and
evening thunderstorms will be even more isolated and mainly over
the central mountains. On Wednesday, thunderstorms will become
more scattered across all areas. There will still be a slight risk
of burn scar flash flooding for each of these days, if thunderstorms
become nearly stationary over these areas.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:13 PM MDTSpecial Weather StatementPUBProwers32 min
Jul 27, 6:40 PM MDTSpecial Weather StatementPUBSaguache35 min
Jul 27, 6:54 PM MDTSpecial Weather StatementPUBBaca51 min
Jul 28, 4:52 AM MDTSpecial Weather StatementPUBCuster38 min
Jul 28, 5:08 AM MDTFlash Flood WarningPUBCuster, Pueblo2 hr

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.